Jump to content

Redounet: month off Paxil after 15 years


redounet

Recommended Posts

Hello,

I am R√©da from FRance. I am here to speak about the health benefice¬†of french¬†wine¬†ūüôɬ†just kiding. I am new in this forum and I¬†need some help concerning some "withdrawal" symptoms that don't fit the regular Paxil discontinuation symptoms.¬†


I have been off Paxil for 4 months now.
I used Paxil for around 15 years. I begun using it since I was 18 years old (for depression). Tried to stop several times but failed, until the last try.
 

I chose to stop because I begun feeling stressed and really aggressive toward everybody.

 

I tapered from : 

* 20mg to 15mg --it was hard, but bearable.

* 15mg to 10mg --it was hard, but bearable (anxiety, agressivess)

* 10 mg to 5mg --it was hell (panic attacks, urge to harm people, I wanted to sleep all day, cry all day, confusion, memory problems, I became a fearfull person, could not take any decision). 

I stayed on 5mg for one year until I became more stable.


*5mg to 0mg -- it felt not that hard, but after 30 day, I begun experiencing some strange symptoms, I felt numbness in the left part of my body with a pain in the arm.
I checked with a neurologist all the tests results are ok. He gave me Pregabalin which I used few days and then he switched to Amytriptiline.

 

With the Amytriptiline everything went bad (I used it 10 days).

 

* I am experiencing intense muscle twitching and cramping everywhere. Which is continuing now.

* My Jaw is painfull everytime.

* My tongue  is stiff in the base from time to time.

* My throat feels stiff.

* I feel internal tremor, everywhere all the time...can't sleep.

* I have an internal sensation that I want to cry even if I am not sad. It hits me from time to time. It is like a vibration.


I have been off Amytripline for more than 80 days and the same symptoms continues. So I do not think it has something to do with Amytriptyline.

 

I am struggling a little bit as I checked several website and this is not something that come back for Paxil. Also, it is strange that the symptoms appear this late after stopping paxil.

Is there someone who experienced this kind of symptoms, for Paxil or another SSRI? Feel free to give me your thoughts.

 

 

Edited by manymoretodays
user name to topic, moved to Introductions

Deroxat (paxil) 20mg since 2005 (18 years old).

**August 2018 --> From 20 mg to 15mg

**September 2018 --> From 15 mg to 10mg

**October 2018 --> From 10mg to 5mg

**August 2020 --> From 5mg to 0mg. Current dose 0mg

 

Pragabilin 50mg (Lyrica) For one week in september 2020. Current dose 0 mg

 

Amytriptyline 25mg For two weeks in september/october 2020. Current dose 0mg

Link to comment
  • ChessieCat changed the title to Redounet: month off Paxil after 15 years
  • manymoretodays changed the title to Redounet: month Off Paxil after 15 year,
  • Moderator Emeritus

Welcome @redounet,

 

 

I'm sorry it took a while to respond to your post. 

It's not very uncommon for the symptoms to appear a few months after we stop the drugs.

 

Do withdrawal symptoms always show up right away? Delayed onset


We ask that all members create their own drug signature. That way we can give better advice. Here's how to do that:

 

Please summarize your withdrawal history in your signature

 


People experience many different symptoms coming of these kinds of drugs. Below is a checklist to give you an idea, but these are far from the only ones:

 

Dr. Joseph Glenmullen's withdrawal symptom checklist

 

 

 

Here are also two topics where other members talk about some of the symptoms you seem to be experiencing. You might find something helpful in there:

 

Occasional neuromuscular symptoms: tics, twitches, fasciculations, spasms, cramps, restless legs

 

Facial tics, jaw, tongue muscle tension and pain, bruxism, teeth clenching, TMJ

 


Please feel free to ask if you wonder about anything I've said or linked. This is your own introduction topic where you can ask questions, complete your drug signature and get support from others. There is a lot of information, so please see this post as a reference rather than something where you have to read everything right away. But creating a signature is the first step so we can better help you.

Edited by Sunnyday

2011-2015: Escitalopram (Cipralex) 20 mg, Voxra 300 mg (quit Voxra in late 2015, no issues)

2016: Started tapering Escitalopram 5 mg at a time, every fourth week

July 24th, 2016: Escitalopram 5 mg

April 2nd, 2017: Quit last dosage (WD worsened a lot)

Ca 6 last months of 2017: Taking Diazepam 15-25 mg irregularly, less than once a month

Ca Dec 2017: Out of Diazepam, i.e free from all prescribed drugs

Now: Still drug free

Supplements: Irregular intake of Omega-3, magnesium, vitamin D.

Link to comment

Thanks Sunnyday for the links, 

 

The signature is ok now.

 

I have checked the links you gave me and I can say that twitching cramps and jaw pain seems common for paxil WD among, the people on the forum. The scary thing is that some people have these WD symptoms for several years.

 

Deroxat (paxil) 20mg since 2005 (18 years old).

**August 2018 --> From 20 mg to 15mg

**September 2018 --> From 15 mg to 10mg

**October 2018 --> From 10mg to 5mg

**August 2020 --> From 5mg to 0mg. Current dose 0mg

 

Pragabilin 50mg (Lyrica) For one week in september 2020. Current dose 0 mg

 

Amytriptyline 25mg For two weeks in september/october 2020. Current dose 0mg

Link to comment
  • Moderator

Welcome redounet,

 

Your signature looks good, excellent, thank you.

 

Focus on improvements.  Don't go with the scary.

 

And oh my gosh......Great avatar!!!  Masked cat.  B)

 

We've got a couple in the Success Stories Forum, who are also Paxil survivors.  You'll see that forum from the Home Page.

brassmonkey and areillab are their user names.

 

Welcome aboard!

 

Love, peace, healing, and hope,

manymoretodays(mmt)

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16,  medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.¬† And.....I quit smoking 11/2021.¬† Can you say Hallelujah?(took me long enough)ūüíú

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment
  • Moderator Emeritus

@redounetThanks redounet for the signature. I agree with manymoretodays that focusing on the improvements helps a lot when going through this. I wasn't on Paxil, but I was on two other antidepressants and am recovered. So are many others. I think the problem is that many who recover don't write a success story because they want to continue with their lives as soon as possible and leave the forum, which is understandable.

 

And yes, some have them for years but some have them for less than that. Most make some improvements during that time, even if they're not recovered completely. So I think many times the first time period is the worst while the later stages are more manageable.

Feel free to make updates in this topic, whether you see improvements or worsening of symptoms. It can be very helpful to keep a record so that it becomes easier to notice the progress we make. Otherwise it's very easy to forget or not notice, especially during wd waves.

 

I hope you're managing okay. Take care.

2011-2015: Escitalopram (Cipralex) 20 mg, Voxra 300 mg (quit Voxra in late 2015, no issues)

2016: Started tapering Escitalopram 5 mg at a time, every fourth week

July 24th, 2016: Escitalopram 5 mg

April 2nd, 2017: Quit last dosage (WD worsened a lot)

Ca 6 last months of 2017: Taking Diazepam 15-25 mg irregularly, less than once a month

Ca Dec 2017: Out of Diazepam, i.e free from all prescribed drugs

Now: Still drug free

Supplements: Irregular intake of Omega-3, magnesium, vitamin D.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy